Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 99, NWS La Crosse, WI

July 25, 2013Fillmore County, Houston County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2013, 1:49 PM CDT for Fillmore County, Houston County, Minnesota. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2013, 1:49 PM CDT (18:49 UTC)
Expired
Jul 25, 2013, 2:45 PM CDT
In force
56 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fillmore County, MN, Houston County, MN

The radar

The La Crosse radar (KARX), 56 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 1:53 PM CDTHAIL 1.254 Nw Lanesboro, MNLASTED ABOUT 10 MIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 1:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS53 KARX 251849
SVRARX
MNC045-055-251945-
/O.NEW.KARX.SV.W.0099.130725T1849Z-130725T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
149 PM CDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 245 PM CDT

* AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOUNTAIN...
  AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LANESBORO AROUND 155 PM CDT.
  RUSHFORD AROUND 225 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE 
WHALAN...HIGHLAND...PETERSON...CHOICE...RUSHFORD 
VILLAGE...BRATSBERG...YUCATAN...PERKINS AND MONEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 9213 4385 9173 4384 9160 4363 9159
      4362 9212
TIME...MOT...LOC 1849Z 266DEG 20KT 4373 9202

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
2 follow-up statements
491 
WWUS53 KARX 251906
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 PM CDT THU JUL 25 2013

MNC045-055-251945-
/O.CON.KARX.SV.W.0099.000000T0000Z-130725T1945Z/
FILLMORE MN-HOUSTON MN-
206 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOUSTON AND NORTHEASTERN FILLMORE COUNTIES UNTIL 245 PM CDT...

AT 202 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSHFORD TO PRESTON...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
FILLMORE AND NORTHWESTERN HOUSTON COUNTIES...INCLUDING THE FOLLOWING 
LOCATIONS...MONEY CREEK...PERKINS...BRATSBERG...CHOICE...YUCATAN AND 
SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 9213 4385 9173 4384 9160 4363 9159
      4362 9212
TIME...MOT...LOC 1906Z 266DEG 20KT 4379 9169 4364 9202

HAIL...1.00IN
WIND...<50MPH

$$

HALBACH
176 
WWUS53 KARX 251924
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT THU JUL 25 2013

MNC045-055-251945-
/O.CON.KARX.SV.W.0099.000000T0000Z-130725T1945Z/
FILLMORE MN-HOUSTON MN-
224 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HOUSTON AND NORTHEASTERN FILLMORE COUNTIES UNTIL 245 PM CDT...

AT 221 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOUSTON TO 6 MILES SOUTHEAST OF LANESBORO...AND MOVING
EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...PUBLIC. PING PONG BALL SIZED HAIL WAS REPORTED 4 MILES 
NORTHWEST OF LANESBORO AT 153 PM.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
FILLMORE AND NORTHWESTERN HOUSTON COUNTIES...INCLUDING THE FOLLOWING 
LOCATIONS...CHOICE...YUCATAN...AND SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 9211 4385 9173 4384 9160 4363 9159
      4362 9212 4381 9213
TIME...MOT...LOC 1922Z 266DEG 20KT 4380 9157 4365 9190

HAIL...1.00IN
WIND...<50MPH

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:52 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 25, 12:52 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1252 PM CDT THU JUL 25 2013

.MESOSCALE DISCUSSION...THIS AFTERNOON AND EVENING
ISSUED AT 1251 PM CDT THU JUL 25 2013

A PREFRONTAL TROUGH EXTENDING FROM ASHLAND WISCONSIN TO SIOUX
FALLS SOUTH DAKOTA CONTINUES TO MOVE SOUTHEAST TOWARD THE AREA.
THIS TROUGH WILL MOVE SOUTHWARD INTO THE INTERSTATE 90 COPRRIDOR
BY MID AFTERNOON AND IT WILL BE THE FOCUS FOR THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. AHEAD OF THIS SYSTEM...THE 0-6 KM
EFFECTIVE IS BECOMING FAVORABLE FOR THE SUPERCELL DEVELOPMENT. THE
MAIN QUESTION WILL BE WHETHER SO MANY CELLS WILL DEVELOP THAT THEY
WILL COMPETE FOR THE 1500 TO 2500 ML CAPES. MANY OF THE MESO
MODELS ARE SHOWING SCATTERED CONVECTION DEVELOPING THIS AFTERNOON
ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND
SOUTHWEST WISCONSIN. BOTH THE ARW AND NMM EVOLVES INTO A LINE
ALONG THIS TROUGH AND AS THE COLD POOL DEVELOPS IT CONTINUES TO
PROGRESS SOUTH INTO IOWA AND NORTHERN ILLINOIS. IT THEN DEVELOPS
ANOTHER AREA OF SCATTERED CONVECTION AHEAD OF THE MAIN SHORT WAVE
TROUGH AND COLD FRONT. MEANWHILE THE HRRR SUGGESTS THAT SCATTERED
CONVECTION WILL DEVELOP ALONG THE TROUGH THIS AFTERNOON AND THEN
A BETTER LINE OF CONVECTION DEVELOPS AHEAD OF THE MAIN SHORT WAVE
TROUGH AND COLD FRONT. OVERALL...THINK THAT THE ARW AND NMM HAVE
TOO MUCH CAPE IN THEM /THEY HAVE SURFACE DEW POINTS IN THE LOWER
70S WHICH DOES NOT SEEM LIKELY/ AND THUS THEY ARE RAMPING UP THE
CONVECTION TOO MUCH THIS AFTERNOON...THEREFORE...LEANING MORE
TOWARD THE HRRR. WITH THIS IN MIND...EXPECT ISOLATED SUPERCELL
THUNDERSTORMS TO DEVELOP WITH DAMAGING WINDS AND ISOLATED LARGE
HAIL THE PRIMARY CONCERN BETWEEN 2 PM AND 10 PM.

&&

.UPDATE...
ISSUED AT 647 AM CDT THU JUL 25 2013

SHOWERS AND A FEW THUNDERSTORMS HAVE DROPPED INTO PORTIONS OF
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS
MORNING...AHEAD OF A SHORTWAVE THAT AS OF 11Z WAS LOCATED NEAR
MINNEAPOLIS. THESE SHOWERS AND STORMS SHOULD CONTINUE MARCHING
SOUTHEAST THROUGH MUCH OF THE FORECAST AREA...AIDED BY A ZONE OF
850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE.

DURING THE AFTERNOON AND EVENING...MESOSCALE MODEL GUIDANCE FROM
THE LAST FEW HRRR RUNS...THE 25.00Z HIRES-ARW/HIRES-NMM/NSSL WRF-
ARW ARE ALL IN PRETTY GOOD AGREEMENT IGNITING CONVECTION AS EARLY
AS 19-20Z ACROSS SOUTHERN MN AND NORTHERN IOWA. APPEARS TWO
FORCING MECHANISM COME INTO PLAY:

1. 850MB MOISTURE TRANSPORT AHEAD OF A CONVECTIVE SHORTWAVE
EMANATING OUT OF THE STORMS CURRENTLY IN WESTERN SOUTH DAKOTA.
2. THE COLD FRONT CURRENTLY ALONG THE DAKOTAS/MN BORDER.

THE QUESTION BECOMES DO THE STORMS GET OUT OF HERE QUICKER THAN
FORECAST WHICH THE AFOREMENTIONED MESOSCALE MODELS SUGGEST. GOING
FOR THE QUICKER EXIT OF STORMS WOULD BE THE COOLING OUTFLOWS FROM
THE STORMS STABILIZING THE ATMOSPHERE...AND POSSIBLY PUSHING THE
COLD FRONT THROUGH FASTER. HOWEVER...THEN THERE IS THE 25.00Z
ECMWF/REGIONAL CANADIAN MODELS WHICH SEEM TO PUT MORE FOCUS ON
CONVECTIVE ACTIVITY IN THE EVENING. THESE MODELS RELY ON A
STRONGER INCREASE OF 850MB MOISTURE TRANSPORT AHEAD OF THE
SHORTWAVE TROUGH DROPPING OUT OF SOUTHERN MANITOBA INTO NORTHERN
MN. FOR NOW HAVE TRENDED THE TONIGHT FORECAST TO BE A COMPROMISE
APPROACH BETWEEN THE ECMWF AND HI RESOLUTION MODEL
GUIDANCE...LOWERING CHANCES A LITTLE BIT OVER NORTHWESTERN
PORTIONS OF THE FORECAST AREA FOR THE EVENING. THE SPEED THAT
CONVECTION GETS OUT OF HERE WILL HAVE TO BE LOOKED AT MORE THROUGH
THE DAY.

SEVERE POTENTIAL REMAINS...WITH 25.09Z HRRR SUGGESTING AN ISOLATED
SEVERE STORM OR TWO POSSIBLE. TIME PERIOD OF SEVERE POTENTIAL ON
TRACK...BETWEEN 3 AND 8 PM.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 357 AM CDT THU JUL 25 2013

MAIN FORECAST CONCERNS ARE ON SHOWER AND THUNDERSTORM CHANCES
TODAY WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS. FOCUS THEN
TURNS TO SHOWER AND STORM CHANCES FRIDAY...THEN ONTO TEMPERATURES
FOR THE WEEKEND.

LATEST WATER VAPOR IMAGERY AND 500 MB RAP ANALYSIS SHOWED NORTHWEST
FLOW ALOFT ACROSS THE UPPER MIDWEST. SEVERAL EMBEDDED SHORTWAVES
NOTED IN THE THE FLOW WITH A LEADING WEAK WAVE OVER SOUTH CENTRAL
MINNESOTA AND ANOTHER WAVE MOVING INTO NORTHWEST SOUTH DAKOTA. A
POTENT TROUGH WAS DIGGING INTO SOUTHERN SASKATCHEWAN/MANITOBA. THIS
TROUGH WILL BRING FALL-LIKE TEMPERATURES TO THE REGION FOR THE
WEEKEND. SURFACE OBSERVATIONS SHOWED A COLD FRONT EXTENDING FROM
NORTH CENTRAL MINNESOTA SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA AND
WAS PUSHING SOUTHEAST. A PREFRONTAL TROUGH WAS NOTED AS WELL
STRETCHING FROM NORTHEAST MINNESOTA SOUTH THROUGH CENTRAL MINNESOTA
INTO EASTERN SOUTH DAKOTA.THE TROUGH AND COLD FRONT WILL BE THE
FOCUS FOR SHOWER AND STORM DEVELOPMENT LATE THIS MORNING THROUGH THE
AFTERNOON HOURS AND INTO THIS EVENING.

ISOLATED SHOWERS AND STORMS WILL JUST EDGE INTO SOUTHEAST MINNESOTA
AND WEST CENTRAL WISCONSIN THIS MORNING AS WEAK 850 MB MOISTURE
TRANSPORT MOVES INTO THE AREA. THIS ACTIVITY SHOULD WEAKEN AS IT
SLIDES SOUTHEAST THIS MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED BY
LATE MORNING ALONG THE PREFRONTAL TROUGH LATE THIS MORNING INTO THE
EARLY AFTERNOON HOURS. MID AND HIGH LEVEL CLOUDS WORKING INTO THE
AREA FROM THE WEST WILL HAVE AN IMPACT ON HOW MUCH SURFACE
TEMPERATURES WARM TODAY. DEPENDING ON HOW MUCH WARMING
OCCURS...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY IN THE 3 TO 8 PM
TIMEFRAME. 0-6 KM BULK SHEAR VALUES INCREASE FROM AROUND 25 KTS
LATE THIS MORNING TO 35 TO 40 KTS LATE AFTERNOON INTO THE EVENING
HOURS. THE NAM CONTINUES TO BUILD STRONG INSTABILITY THIS
AFTERNOON WITH 0-3 KM MUCAPE VALUES CLIMBING TO AROUND 3000 J/KG.
THIS WOULD BE IF DEWPOINTS WOULD CLIMB INTO THE UPPER 60S TO LOWER
70S AND SURFACE TEMPERATURES WARM INTO THE LOWER 80S. SURFACE
TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE LOWER
80S BUT DEWPOINTS WILL BE MUCH LESS...IN THE 62 TO 65 DEGREE
RANGE. THINKING 0-3KM MUCAPE VALUES IN THE 1200 TO 1700 J/KG RANGE
SEEM MORE REALISTIC. THE POTENTIAL EXIST FOR A FEW ROUNDS OF
SHOWERS AND STORMS ALONG THE PREFRONTAL TROUGH AND ANOTHER TONIGHT
AS THE UPPER TROUGH DIVES SOUTHEAST INTO THE REGION AND THE COLD
FRONT EDGES CLOSER TO THE FORECAST AREA. IF STORMS HOLD OFF UNTIL
MID TO LATE AFTERNOON...LARGE HAIL AND DAMAGING WINDS MAY OCCUR
WITH THE STRONGER STORMS. THE FRONT IS EXPECTED TO PUSH THROUGH
THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY MORNING TAKING
THE BULK OF THE INSTABILITY SOUTH OF THE AREA. HOWEVER...THE
TROUGH WILL MOVE IN ITS WAKE WITH SHOWER AND ISOLATED STORM
CHANCES PERSISTING.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 357 AM CDT THU JUL 25 2013

SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...ESPECIALLY
ACROSS CENTRAL AND FAR SOUTHWEST WISCONSIN. THE UPPER LEVEL TROUGH
THEN DIVES INTO THE AREA LATE FRIDAY MORNING INTO FRIDAY AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP AS COLDER AIR ALOFT MOVES
INTO THE AREA. THE TROUGH WILL REMAIN OVER THE REGION FRIDAY NIGHT
INTO SATURDAY AS AN UNSEASONABLY COLD AIRMASS MOVES IN. 850 MB
TEMPERATURE STANDARDIZED ANOMALIES FALL INTO THE -2.0 TO -2.5
RANGE...SUGGESTING NEAR RECORD COOL TEMPERATURES FOR THIS TIME OF
YEAR. HIGH TEMPERATURES ON SATURDAY WILL STRUGGLE TO GET OUT OF THE
60S. IN FACT...IT APPEARS LA CROSSE MAY SEE A RECORD LOWEST HIGH
TEMPERATURE FOR THE DATE. LATEST FORECAST IS 68 DEGREES AT LA
CROSSE. THIS WOULD BREAK THE OLD RECORD OF 69 SET BACK IN 1981.
FORECAST MODELS SUGGEST THERE WILL BE ENOUGH INSTABILITY ON SATURDAY
AFTERNOON TO GENERATE SOME SHOWERS...MAINLY ALONG AND NORTH OF
INTERSTATE 94. THIS MAKES SENSE LOOKING AT FORECAST SOUNDINGS
SHOWING SOME WEAK CAPE DURING THE AFTERNOON HOURS. HAVE ADDED A
SLIGHT CHANCE OF SHOWERS OVER CENTRAL WISCONSIN TO ACCOUNT FOR THIS.
ANOTHER SHORTWAVE ROTATES INTO NORTHERN WISCONSIN SATURDAY
NIGHT...BRINGING ADDITIONAL CHANCES FOR SHOWERS OVER NORTH CENTRAL
WISCONSIN. FLOW ALOFT THEN FINALLY STARTS TO TRANSITION TO ZONAL
EARLY NEXT WEEK AS THE TROUGH PUSHES EAST OF THE REGION INTO THE
EASTERN GREAT LAKES. TEMPERATURES WILL RETURN TO MORE SEASONABLE
VALUES FOR NEXT WEEK WITH HIGH CLIMBING BACK INTO THE UPPER 70S TO
AROUND 80. SEVERAL EMBEDDED WAVES IN THE ZONAL FLOW WILL BRINGING
PERIODIC CHANCES FOR SHOWERS AND STORMS MAINLY MONDAY NIGHT
THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1251 PM CDT THU JUL 25 2013

A TROUGH OF LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
WESTERN WISCONSIN THIS AFTERNOON. THESE WILL AFFECT KRST AFTER
25.19Z AND KLSE AFTER 25.20Z. AS THIS TROUGH WEAKENS EARLY THIS
EVENING...THERE MAY BE A BRIEF BREAK BEFORE ANOTHER SHORT WAVE
TROUGH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE
AREA. IT LOOKS LIKE THIS ACTIVITY WITHH MOVE SOUTH OF KRST BY
26.10Z AND KLSE BY 26.12Z. THE MODELS HINT THAT THERE MAY BE A
BRIEF PERIOD OF MVFR CLOUDS IN THE WAKE OF THIS SYSTEM. HOWEVER
WITH THIS BEING A TYPICAL BIAS WITH THESE MODELS...HELD OFF
MENTIONING THEM AT THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MESOSCALE...BOYNE
UPDATE...AJ
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...BOYNE
Hazardous weather outlook, Jul 25, 1:11 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
111 PM CDT THU JUL 25 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
111 PM CDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING OF DAMAGING WINDS AND LARGE HAIL
BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE REMAINS A CHANCE FOR THUNDERSTORMS ON FRIDAY...MAINLY DURING
THE MORNING. LIGHTNING WOULD BE THE MAIN HAZARD WITH THESE
STORMS.

THE NEXT THUNDERSTORM CHANCES IN THE FORECAST ARE FROM MONDAY
THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN THE HOURS OF 2 AND 10 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/BOYNE

In the hours before

Special weather statement, Jul 25, 1:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
122 PM CDT THU JUL 25 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-252000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN
122 PM CDT THU JUL 25 2013

...STORMS DEVELOPING OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA...

THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS PORTIONS OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA THROUGH THE NEXT FEW HOURS.
A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL...BRIEF HEAVY RAIN
AND GUSTY WINDS POSSIBLE. AT 115 PM...THE MAIN SHOWERS AND
THUNDERSTORMS WERE LOCATED ALONG THE INTERSTATE 90 CORRIDOR WITH
THE STRONGEST STORMS NEAR MANKATO MINNESOTA AND BETWEEN AUSTIN AND
ROCHESTER MINNESOTA.

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:37 PM CDTSevere Thunderstorm WarningARXHouston, Winona53 min
Jul 25, 3:26 PM CDTSevere Thunderstorm WarningARXFillmore49 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.